Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 134, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 11, 2007, 8:53 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2007, 8:53 PM MDT (02:53 UTC)
- Expired
- Jun 12, 2007, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 120256 FFWMAF NMC025-120600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 853 PM MDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL MIDNIGHT MDT * AT 851 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS PRODUCING RAINFALL AMOUNTS OVER ONE INCH PER HOUR 19 MILES SOUTHWEST OF MCDONALD...MOVING NORTHEAST AT 20 MPH. SINCE HEAVY RAINFALL FELL IN AND AROUND MCDONALD...AND ALONG STATE HIGHWAY 206 TO THE SOUTH OF MCDONALD...EARLIER THIS EVENING FLASH FLOODING IS LIKELY IN THESE AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCDONALD... TATUM... RURAL AREAS OF NORTHERN LEA COUNTY... FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3327 10369 3324 10318 3296 10316 3294 10371 $$
2 follow-up statements
000 WGUS74 KMAF 120348 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1046 PM CDT MON JUN 11 2007 NMC025-120600- LEA- 946 PM MDT MON JUN 11 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR NORTHERN LEA COUNTY... AT 943 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ONE INCH PER HOUR NEAR MCDONALD...MOVING NORTHEAST AT 20 MPH. SINCE HEAVY RAIN FELL OVER THESE AREAS EARLIER THIS EVENING...FLASH FLOODING COULD OCCUR IN AND AROUND MCDONALD. THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3327 10369 3324 10318 3296 10316 3294 10371 $$
000 WGUS74 KMAF 120607 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 106 AM CDT TUE JUN 12 2007 NMC025-120616- LEA- 1206 AM MDT TUE JUN 12 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN LEA COUNTY... AT 1206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND NO LONGER APPEARS CAPABLE OF CAUSING FLASH FLOODING. ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3327 10369 3324 10318 3296 10316 3294 10371 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:13 PM MDT, 6 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 2:13 PM MDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 313 PM CDT MON JUN 11 2007 .DISCUSSION... FORECAST CONFIDENCE IS SOMEWHAT HIGH THROUGH THE NEXT FEW DAYS... THEN DEGRADES THEREAFTER...PARTICULARLY WITH REGARDS TO POP AND QPF. TROUGH OVER THE DESERT SOUTHWEST IS FORECAST TO TRANSLATE EAST AND DIMINISH SOMEWHAT AS IT BUMPS INTO A PERSISTENT UPPER RIDGE PARKED OVER THE EASTERN PLAINS. AMPLE MOISTURE ACCOMPANIES THIS SYSTEM... WITH PWAT VALUES EXCEEDING 4 CM OVER MUCH OF THE FORECAST AREA EXPECTED TONIGHT. HAVE RAMPED DOWN HPC QPF GUIDANCE SOMEWHAT GIVEN COVERAGE OF CONVECTION...AND WHILE COVERAGE DOES NOT WARRANT A FLASH FLOOD WATCH...LOCALIZED HEAVY RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE NOT OUT OF THE QUESTION OF ALONG WITH ATTENDANT FLASH FLOODING. CONVECTION ONGOING OVER THE NORTHWESTERN HALF OF THE FORECAST AREA PRESENTLY WILL CONTINUE AND INCREASE IN COVERAGE THIS EVENING. KINEMATIC PARAMETERS DO NOT FAVOR ORGANIZED STORMSCALE ROTATION...AND WETBULB ZERO HEIGHTS ARGUE AGAINST LARGE HAIL. MARGINALLY SEVERE MICROBURSTS AND HAIL WILL BE THE PRIMARY SEVERE THREATS THIS EVENING BEFORE THE PBL STABILIZES SOMEWHAT. THEREAFTER...THE SHORTWAVE TROUGH LIFTS NORTHEAST AND PERSISTS OVER THE CENTRAL PLAINS...WITH A WEAKNESS EXTENDING SOUTH ACROSS THE CWFA TUESDAY AND WEDNESDAY. OVERALL FORCING WEAKENS AND THE MIDLEVEL THETAE RIDGE ATTENUATES SOMEWHAT. THIS ARGUES FOR A REDUCTION OF POPS...WITH THE BEST CHANCES CONFINED TO THE ELEVATED HEAT SOURCES BOTH DAYS. FOR THURSDAY THROUGH SUNDAY...CONVECTIVE FEEDBACK IN THE MODELS AND PLACEMENT OF RESIDUAL OUTFLOW BOUNDARIES MAKES POP FORECASTS PROBLEMATIC. AT THIS TIME...HAVE STAYED FAIRLY CLOSE TO GUIDANCE...WITH THE BEST CHANCES OF PRECIP CONFINED TO THE ELEVATED HEAT SOURCES DURING THE DAY AND OVER NORTHERN ZONES AT NIGHT GIVEN THE POTENTIAL FOR MCS DEVELOPMENT OVER THE HIGHER TERRAIN OF NM. HAVE STAYED CLOSE TO THE OPERATIONAL GFS MOS TEMPERATURES THROUGH THE FORECAST CYCLE...THESE NUMBERS LIE ON THE LOW END OF THE GFS ENSEMBLE ENVELOP AND APPEARS REASONABLE GIVEN THE MOIST AIRMASS WE FIND OURSELVES IN. DIDNT GET CUTE WITH QPF AND POP BEYOND THURSDAY GIVEN OUR UNCERTAINTY AT LONG TIME RANGES. A MODEL/MOS BLEND OF GUIDANCE WINDS LOOK OKAY...BUT /AS USUAL/ MODEL DEWPOINTS REQUIRED SOME ATTENTION. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 89 68 91 / 20 30 20 10 CARLSBAD NM 64 90 64 94 / 50 20 20 10 DRYDEN TX 68 89 68 93 / 20 30 20 10 FORT STOCKTON TX 67 89 67 93 / 40 30 30 20 GUADALUPE PASS TX 60 86 63 90 / 50 20 20 10 HOBBS NM 66 90 64 91 / 40 30 20 10 MARFA TX 56 80 56 87 / 50 30 30 20 MIDLAND INTL AIRPORT TX 68 89 67 94 / 30 30 20 10 ODESSA TX 68 89 67 95 / 30 30 20 10 WINK TX 72 94 67 99 / 40 30 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Jun 11, 1:13 PM MDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT MON JUN 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT MON JUN 11 2007 /113 PM MDT MON JUN 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND CONTINUE OVER NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER A FEW STORMS COULD APPROACH OR EXCEED SEVERE LIMITS PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE THUNDERSTORMS BECOMING ISOLATED DURING THE MID TO LATE WEEK. THE STORMS ARE NOT EXPECTED TO BE SEVERE... BUT THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.